MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103696
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that when the white cable was touched at the connector base, an intermittent sound was activated.A power cable disconnect alarm was noted.The event was reproducible.The patient was to visit the hospital on (b)(6) 2023 to change the system controller.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the issue resolved after controller exchange.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of an atypical power cable disconnect alarm was confirmed via the log file that was extracted from the controller during testing.The log file contained data spanning approximately 13 days, and the pump operated at intended speeds while connected to the driveline.A few atypical power cable disconnect and/or low voltage advisory alarms were observed at the beginning of the data.The alarms appeared to have been caused by the voltage within either power cable fluctuating above and/or below the alarm thresholds.The alarms resolved when the patient exchanged power sources, and no other notable events were observed.The returned system controller (serial number (b)(6)) was functionally tested and was found to perform as intended.Atypical events and alarms were unable to be reproduced throughout all testing, even when the controller¿s power cables were manipulated by hand.Every individual wire within the controller¿s power cables was also measured.No atypical measurements were observed, and manipulation of the power cables did not affect the wire measurements.The root cause of the reported event was unable to be conclusively determined through this analysis.Review of the device history record for the system controller, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The heartmate ii lvas patient handbook (rev.D, table 9 ¿display module alarm messages¿) instructs users on how to resolve alarms that sound from the epc when the display module is connected, including alarms associated with power cable disconnect and low voltage advisory conditions.The heartmate ii lvas patient handbook (rev.D, section titled ¿list of emergency contacts¿) instructs users to call their hospital contact at any time in the event that they think or feel their pump is not operating as intended.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18438388
Report Number2916596-2023-08830
Device Sequence Number20748377
Product Code DSQ
UDI-Device Identifier00813024010630
UDI-Public(01)00813024010630(17)210319
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/19/2021
Device Model Number103696
Device Catalogue Number103696
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer05/08/2024
06/20/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date06/03/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight63 KG